Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 4, 2008, 8:38 AM CDT for 6 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2008, 8:38 AM CDT (13:38 UTC)
- Expired
- Apr 4, 2008, 2:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 041340
FFWJAN
ARC003-017-MSC011-015-043-083-133-151-041945-
/O.NEW.KJAN.FF.W.0016.080404T1338Z-080404T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
838 AM CDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...SHAW...CLEVELAND...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...MOORHEAD...
INDIANOLA...DREW...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
GREENVILLE...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
CROSSETT...HAMBURG...CROSSETT...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...
* UNTIL 245 PM CDT FRIDAY
* AT 838 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SHOWERS AND THUNDERSTORMS MOVING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MISTERTON...GORE SPRINGS...BEW SPRINGS...HOLCOMB...LEFLORE...MINTER
CITY...SUNNYSIDE...ROME...DEESON...RENOVA...MOUND BAYOU...GUNNISON
AND BOYLE
THIS LINE IS NOT EXPECTED TO MOVE OVER THE NEXT 4 TO 6 HOURS AND
TRAINING OF STORMS WILL BE POSSIBLE. THIS COULD LEAD TO ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES IN THE WARNED AREA WITH SOME OF
THE STRONGER STORMS DROPPING OVER AN INCH IN 30 MINUTES. RAINFALL
LIKE THIS COULD QUICKLY LEAD TO FLASH FLOODING.
LAT...LON 3412 9069 3399 9066 3398 9046 3381 9042
3378 9016 3372 9030 3370 9028 3390 8991
3386 8951 3369 8951 3369 8978 3343 8992
3328 9072 3312 9068 3302 9093 3305 9210
3340 9196 3339 9147 3369 9103 3413 9094
TIME...MOT...LOC 1338Z 180DEG 0KT 3366 9062
$$
BANNAN1 follow-up statement
000
WGUS74 KJAN 041451
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
946 AM CDT FRI APR 4 2008
ARC003-017-MSC011-015-043-053-083-125-133-151-041945-
/O.CON.KJAN.FF.W.0016.000000T0000Z-080404T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-
CARROLL MS-WASHINGTON MS-HUMPHREYS MS-SHARKEY MS-
946 AM CDT FRI APR 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
SHARKEY...HUMPHREYS...WASHINGTON...CARROLL...LEFLORE...GRENADA...
SUNFLOWER...BOLIVAR...CHICOT AND ASHLEY COUNTIES...
AT 944 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GORE
SPRINGS...HOLCOMB...LEFLORE...MINTER CITY...SUNNYSIDE
...ROME...PARCHMAN...DEESON...SHELBY...RULEVILLE...MOUND
BAYOU...GUNNISON...GRENADA...DREW AND CLEVELAND
THE WARNED AREA HAS ALREADY RECEIVED 1 TO 2 INCHES OF RAIN SINCE 7
AM. ADDITIONAL STORMS HAVE SET UP TO HE WEST AND SOUTHWEST AND WILL
MOVE OVER THE WARNED AREA THROUGH MIDDAY. ADDITIONAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
LAT...LON 3412 9069 3399 9066 3398 9046 3381 9042
3378 9016 3372 9030 3370 9028 3390 8991
3386 8951 3369 8951 3369 8978 3343 8992
3328 9072 3312 9068 3302 9093 3305 9210
3340 9196 3339 9147 3369 9103 3413 9094
TIME...MOT...LOC 1446Z 180DEG 0KT 3366 9062
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 4:10 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 4, 4:10 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CDT FRI APR 4 2008
...FORECAST ISSUES WILL BE HEAVY RAIN/FLOODING AND SEVERE POTENTIAL
TODAY/TONIGHT...
.SHORT TERM...TODAY THROUGH SUNDAY...LATEST SATELLITE IMAGERY
SHOWED THE STRONG SHORTWAVE ASSOCIATED THE STORM SYSTEM WAS MOVING
INTO THE SOUTHERN PLAINS. THE ASSOCIATED COLD FRONT EXTENDED FROM
THE SOUTHERN PLAINS TO THE OHIO VALLEY. IR IMAGERY SHOWED A GENERAL
SQUALL-LINE ALONG THE FRONTAL BOUNDARY. OVER THE ARKLAMISS REGION IT
WAS A QUIET NIGHT WITH DEWPOINTS IN THE MIDDLE 60S AND TEMPS IN THE
LOWER 70S AS OF 3 AM.
IT WILL BE QUITE ACTIVE TODAY WEATHER WISE. FOLLOWING THE GFS MODEL
A SURFACE LOW COMING THROUGH ARKANSAS FROM TEXAS WILL MOVE INTO THE
OHIO VALLEY. A SECOND SURFACE LOW WILL COME OUT OF NORTHERN LOUISIANA
...WHICH WILL PUSH ACROSS NORTH MISSISSIPPI INTO NORTH ALABAMA. THIS
WILL SLOW DOWN THE PROGRESS OF THE COLD FRONT ACROSS THE REGION FOR
TODAY. THIS WILL ALSO BRING THE POTENTIAL OF SOME LOCALLY HEAVY
RAINS FOR THE NORTHWEST DELTA REGION. THERE WILL BE A SERIES OF
MESOSCALE SURFACE FEATURES ALONG THE FRONT AS ONE IMPULSE AFTER
ANOTHER MOVE THROUGH THE LOWER MS VALLEY.
SURFACE WINDS WILL BE CONSIDERED FOR TODAYS FORECAST. LOW LEVEL WINDS
WILL BE QUITE STRONG...ESPECIALLY AS WE GET INTO THE AFTERNOON. THESE
WINDS SHOULD MIX DOWN TO THE SURFACE WITH WIND GUSTS THAT EXCEED 30
MPH AT TIMES. SO WILL CONTINUE LAKE WIND ADVISORY FOR THE ENTIRE
REGION FROM 14Z UNTIL 02Z. THE BEST WINDS SHOULD BE IN THE OPEN
NORTHWEST DELTA REGION.
AS FOR POTENTIAL SEVERE WEATHER AND FLOODING. AHEAD OF THE FRONT THE
ATMOSPHERE WILL BE UNSTABLE AND WILL ONLY GET MORE UNSTABLE AS THE
AREA HEATS UP. LOW LEVEL MOISTURE WILL HAVE PRECIPITABLE WATER OF
AROUND 1.7 INCHES WITH DEWPOINTS ALREADY WELL INTO THE MIDDLE
60S...WHICH COULD REACH NEAR 70 BY THE AFTERNOON. LOOKING AT SOME OF
THE INSTABILITY PARAMETERS...MLCAPES AROUND 2500...SURFACE CAPES >
3000 J/KG...60-80 KNOT MIDLEVEL JET ASSOCIATED WITH A MIDLEVEL SHORT
WAVE. INITIALLY THERE MAY BE A CAP BUT AS HEIGHTS LOWER DUE TO THIS
MID LEVEL WAVE IT SHOULD QUICKLY ERODE AND THIS COULD LEAD TO ISLTD
TO SCT ACTIVITY DEVELOPING IN THE WARM SECTOR BY MIDDAY. THE STORMS
JUST AHEAD OF THE FRONT THESE STORMS WOULD PROVIDE THE GREATEST RISK
FOR SOME TORNADOES ESPECIALLY ONES NEAR THE SECONDARY SFC LOW OR
KINKS ALONG THE FRONT. ALONG THE FRONT A SQUALL-LINE OF STORMS ARE
EXPECTED WITH DAMAGING WINDS AND SOME TORNADOES POSSIBLE. THE LINE
IS EXPECTED TO BE A SLOW MOVER...WHICH ADDS TO THE LOCALLY HEAVY
RAIN POTENTIAL. AS FOR FLOODING THIS COULD ACTUALLY BE THE GREATEST
ISSUE ESPECIALLY IN THE DELTA WHERE A SWOLLEN MISSISSIPPI AND YAZOO
RIVER ARE ALREADY CREATING PROBLEMS. ONE REALLY BIG PROBLEM IS THAT
THE LINE OF CONVECTION IS NOT EXPECTED TO MOVE VERY FAST. MID LEVEL
WINDS WILL ACTUALLY BE PARALLEL TO THE LINE...WHICH WILL NOT HELP IN
THE SPEED OF THE LINE. THIS WILL ALLOW FOR THE TRAINING OF STORM
CELLS. PRECIPITABLE WATER OF AROUND 1.7 INCHES WILL HELP WITH THE
DOWNPOURS AND VERY RICH BOUNDARY LAYER MOISTURE WILL CONTINUE TO
PUMP INTO THE DELTA. THERE WILL ALSO BE DECENT DIVERGENCE ALOFT AND
ALL OF THIS WILL LEAD TO VERY EFFICIENT STORMS WILL THE POSSIBLY OF
ISLTD LOCATIONS SEEING 4-5 INCHES OF RAIN ACROSS THE DELTA. THE
FLASH FLOOD WATCH WILL CONTINUE FOR TODAY AND TONIGHT...BEGINNING
AROUND 15Z AND LASTING THROUGH 12Z SATURDAY MORNING. RAINFALL WILL
BE DONE BY THAT TIME BUT FLOODING WILL LIKELY PERSIST FOR QUITE SOME
TIME.
AS FAR AS TEMPS ARE CONCERN MADE ONLY SMALL VARIATIONS WITH ADJUSTED
MAV GUIDANCE. HIGHS TODAY WILL RANGE FROM THE UPPER 60S NORTHWEST TO
THE AROUND 80 SOUTHEAST. FOR TONIGHT LOWS WILL RANGE FROM THE MIDDLE
40S NORTHWEST TO THE LOWER 60S SOUTHEAST. WENT CLOSE TO MAV HIGH
POPS.
/17/
SATURDAY THROUGH SUNDAY...BY SUNRISE SATURDAY THE COLD FRONT IS
EXPECTED TO BE JUST SOUTHEAST OF OUR SOUTHERN MOST COUNTIES WITH THE
UPPER TROUGH AXIS OVER OUR WESTERN COUNTIES AND PARISHES. THERE MAY
STILL BE A FEW SHOWERS OVER OUR SOUTHEAST COUNTIES BUT THEY SHOULD
END BEFORE NOON. A DRY WEEKEND IS EXPECTED FOR THE REMAINDER OF THE
ARKLAMISS. THE COLD FRONT AND UPPER TROUGH WILL SHIFT EAST DURING
THE DAY AND WEAK HIGH PRESSURE WILL MOVE OVER OUR REGION. THE CAA IN
THE WAKE OF THE FRONT IS EXPECTED TO BE RATHER WEAK AND THE
DECREASING CLOUD COVER SHOULD ALLOW FOR DECENT INSOLATION DURING THE
AFTERNOON. TEMPERATURES WILL BE COOLER THAN NORMAL BUT STILL TOP OUT
AROUND 70 DEGREES AT MOST SITES. HIGH PRESSURE AT THE SURFACE WILL
CONTINUE TO SHIFT EAST THROUGH SUNDAY RESULTING IN OUR NORTHERLY
FLOW SATURDAY BECOMING EASTERLY SATURDAY NIGHT AND SOUTHERLY AGAIN
BY SUNDAY AFTERNOON. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED
BACK OVER OUR AREA BY SUNDAY AFTERNOON AS SITES CLIMB INTO THE UPPER
70S TO LOWER 80S. RELATIVE HUMIDITIES WILL REMAIN PLEASANTLY LOW AS
SURFACE DEW POINTS WILL STILL BE IN THE 50S. A WEAK SHORT WAVE IS
EXPECTED TO CONTRIBUTE TO CONVECTION ALONG THE OLD COLD FRONT
MEANDERING IN THE NORTHERN GULF SUNDAY AFTERNOON BUT THIS ACTIVITY
IS EXPECTED TO REMAIN SOUTH OF OUR CWFA. /22/
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...AFTER A DRY START FOR THE
FIRST PART OF NEXT WEEK...MEDIUM RANGE MODELS HAVE TRENDED WETTER
FOR THE SECOND HALF OF THE WEEK. FOR MONDAY HIGH PRESSURE CENTERED
OVER THE NEW ENGLAND STATES WILL RIDGE DOWN THE EASTERN SEABOARD AND
BACK ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN A MUCH WEAKER
WEDGE THAN WE SAW LAST WEEKEND BUT RESULT IN A LIGHT DRY EAST WIND
OVER OUR CWFA MONDAY AND LAST INTO TUESDAY. THIS DRIER AIR IS
EXPECTED TO HINDER CONVECTION OVER OUR AREA INTO TUESDAY BUT...A
NORTHERN STREAM SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL
DROP A COLD FRONT OVER THE ARKLATEX TUESDAY AFTERNOON. THE PROXIMITY
OF THIS FRONT MAY LEAD TO A FEW SHOWERS AND THUNDERSTORMS LATE
TUESDAY AFTERNOON IN OUR WEST. OUR UPPER LEVEL FLOW WILL BACK
SLIGHTLY FROM NEAR ZONAL FLOW TO SOUTHWEST FLOW ALOFT WHILE THE
SURFACE LOW ASSOCIATED WITH THE APPROACHING COLD FRONT LIFTS NORTH
INTO CANADA. THIS WILL LEAD TO THE FRONT STALLING SOMEWHERE OVER OUR
CWFA WEDNESDAY. THE ECMWF BRINGS THE COLD FRONT FURTHER SOUTH INTO
OUR CWFA WEDNESDAY BEFORE STALLING IT AS COMPARED TO THE GFS. THE
HEAVIEST RAINFALL AND HIGHEST POPS ARE EXPECTED ALONG AND SOUTH OF
THE FRONT. THE ECMWF AND GFS DIVERGE FARTHER WITH THE FORECAST
BEYOND WEDNESDAY. THE ECMWF CLOSES OFF A LOW NEAR THE FOUR CORNERS
REGION LATE WEDNESDAY AND DOESNT BRING THIS SYSTEM THROUGH OUR
REGION UNTIL THE WEEKEND. THE GFS DIGS AND UPPER TROUGH OVER THE
WESTERN CONUS LATE WEDNESDAY BUT BRINGS A PROGRESSIVE OPEN UPPER
TROUGH AND A STRONG 993MB ASSOCIATED LOW THROUGH OUR REGION THURSDAY
NIGHT INTO FRIDAY. THIS STRONGER GFS SOLUTION WOULD BRING A THREAT
OF SEVERE WEATHER TO OUR CWFA THURSDAY AND THURSDAY NIGHT.
SURPRISINGLY THE STANDARD DEVIATIONS FOR TEMPS AND POPS THROUGH THIS
PERIOD ARE RATHER LOW WITH THE ENSEMBLE GUIDANCE. WL HOLD OFF
MENTION IN HWO OF SEVERE WEATHER POTENTIAL FOR THURSDAY UNTIL
GREATER CONFIDENCE IS REACHED. EXPECT MAINLY DIURNAL DEVELOPMENT OF
CONVECTION IN PROXIMITY OF STALLED FRONT WEDNESDAY THROUGH THURSDAY
WITH CONTINUATION OF ABOVE NORMAL TEMPERATURES. /22/
&&
.AVIATION...EXPECT MVFR CEILINGS ACROSS THE REGION THIS MORNING INTO
THE AFTERNOON. LOCAL IFR CEILINGS WILL LIFT BY AROUND MID MORNING.
EXPECT WINDS WILL BLOW AT GUST OF 23 TO 28 KNOTS ACROSS THE REGION
TODAY UNTIL EARLY THIS EVENING. EXPECT CONVECTION WITH MVFR TO LOCAL
IFR PARAMETERS TO DEVELOP ACROSS THE NORTHWEST HALF FOR THIS MORNING.
EXPECT THE CONVECTION TO SPREAD ACROSS THE REMAINDER OF THE REGION
FOR TODAY INTO TONIGHT. THE COLD FRONT WILL MOVE SLOWLY ACROSS THE
REGION...WHICH WILL SWITCH WINDS FROM THE SOUTH TO THE NORTHWEST.
WILL PUT HEAVY THUNDERSTORMS AT KGLH...KGWO...KGTR. EXPECT THE
THUNDERSTORMS TO END FROM THE NORTHWEST TO SOUTHEAST FOR TONIGHT.
AFTER MIDNIGHT EXPECT SKIES TO BECOME PARTLY CLOUDY FROM WEST TO
EAST. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 54 71 51 / 100 99 13 0
MERIDIAN 77 55 71 48 / 91 100 30 0
VICKSBURG 75 53 71 49 / 100 81 8 0
HATTIESBURG 80 62 74 52 / 65 99 37 0
NATCHEZ 77 53 70 50 / 81 72 13 0
GREENVILLE 70 47 68 47 / 100 58 4 0
GREENWOOD 73 49 70 47 / 100 71 6 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR MSZ018-019-025>066-072>074.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
MORNING FOR MSZ018-019-025>027-034>036-040>042-047.
LA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR LAZ007>009-015-016-023>026.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
MORNING FOR LAZ007>009-015-016.
AR...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR ARZ074-075.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
MORNING FOR ARZ074-075.
&&
17/22Hazardous weather outlook, Apr 4, 6:13 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 613 AM CDT FRI APR 4 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 613 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE TODAY AND TONIGHT. SEVERE STORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA BUT THE AREA OF GREATEST CONCERN WILL BE ALONG AND EAST OF A LINE FROM JONESVILLE LOUISIANA...TO VICKSBURG...TO GRENADA MISSISSIPPI. A SURFACE LOW MOVING INTO THE OHIO VALLEY WILL DROP A COLD FRONT INTO OUR NORTHWEST COUNTIES AND PARISHES THIS MORNING. AT THE SAME TIME A STRONG UPPER LEVEL DISTURBANCE WILL HELP DEVELOP A SECOND SURFACE LOW THAT WILL MOVE TO THE EAST NORTHEAST ACROSS THE OUTLOOK AREA. A LINE OF STRONG THUNDERSTORMS THAT HAS DEVELOPED ALONG THE APPROACHING COLD FRONT OVER ARKANSAS DURING THE NIGHT MAY BECOME SEVERE AS THEY MOVE INTO PORTIONS OF THE DELTA EARLY THIS MORNING. THE MAIN CONCERN WITH THESE WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH TORNADOES CANNOT BE RULED OUT. THE RISK OF TORNADOES WILL INCREASE WHERE THERE ARE BREAKS IN THE LINE. LATER THIS MORNING A FEW STORMS MAY BE ABLE TO DEVELOP AHEAD OF THE COLD FRONT. A GOOD DEAL OF INSTABILITY IS EXPECTED AHEAD OF THE FRONT AND IF ANY STORMS DEVELOP THEY COULD QUICKLY BECOME SEVERE. THESE STORMS WOULD ALSO POSE A GREATER RISK FOR TORNADO DEVELOPMENT. HEAVY RAINFALL LEADING TO FLASH FLOODING WILL ALSO BE POSSIBLE TODAY INTO TONIGHT OVER PORTIONS OF THE DELTA. THE HEAVIEST RAINFALL IS EXPECTED GENERALLY ALONG AND NORTH OF A LINE FROM TALLULAH LOUISIANA TO GRENADA MISSISSIPPI WHERE RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. LIGHTER RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED SOUTH OF THE LINE. FOR FURTHER INFORMATION PLEASE REFER TO THE FLASH FLOOD WATCH. IN ADDITION...BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH ARE EXPECTED TO DEVELOP TODAY OVER MOST OF THE AREA. ROUGH WATERS ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG EAST WEST RUNNING ROADS ARE EXPECTED TO DEVELOP DUE TO THE WINDS. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA BEGINNING THIS MORNING AND LASTING INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED FOR TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Apr 4, 6:45 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 645 AM CDT FRI APR 4 2008 MSZ019-025-034-041215- SUNFLOWER MS-LEFLORE MS-WASHINGTON MS- 645 AM CDT FRI APR 4 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL... VERY HEAVY RAIN AND 40 TO 50 MPH WIND WAS LOCATED 5 MILES SOUTH OF LELAND AT 645 AM CDT...MOVING NORTHEAST AT 45 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN LEFLORE...SUNFLOWER AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF INDIANOLA...LELAND AND MOORHEAD...SHOULD MONITOR THIS STORM CLOSELY. MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:05 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 25 min |
| Apr 4, 10:49 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 56 min |
| Apr 4, 11:16 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 44 min |
| Apr 4, 11:25 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 35 min |
| Apr 4, 11:30 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 60 min |
| Apr 4, 11:31 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 44 min |
| Apr 4, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Warren | 64 min |
| Apr 4, 11:44 AM CDT | Tornado Warning | JAN | Hinds, Warren | 31 min |
| Apr 4, 11:53 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 52 min |
| Apr 4, 11:57 AM CDT | Tornado Warning | JAN | Hinds, Madison, Warren, Yazoo | 48 min |
| Apr 4, 12:04 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake | 41 min |
| Apr 4, 12:07 PM CDT | Tornado Warning | JAN | Attala, Holmes, Leake | 38 min |
| Apr 4, 12:10 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 50 min |
| Apr 4, 12:16 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 44 min |
| Apr 4, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 45 min |
| Apr 4, 12:33 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin, Scott | 42 min |
| Apr 4, 12:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 35 min |
| Apr 4, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 57 min |
| Apr 4, 12:52 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 38 min |
| Apr 4, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 15 min |
| Apr 4, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 58 min |
| Apr 4, 1:08 PM CDT | River Flood Warning | JAN | Sunflower | 5 days |
| Apr 4, 1:08 PM CDT | River Flood Warning | JAN | Sharkey | 55 hr |
| Apr 4, 1:08 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 45 hr |
| Apr 4, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 27 min |
| Apr 4, 1:47 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 43 min |
| Apr 4, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Apr 4, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.